Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Women's Health
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 09-03-2013, 09:50 AM   #1
Junior LCF Member
 
Join Date: Sep 2013
Location: Seattle
Posts: 9
Gallery: confusedtruffle
Stats: 165/TBA/125
WOE: VLC, Keto
Start Date: July 2012
HFLC caused amenorrhea, help!

Hi all~! I'm new to these messageboards, but not new to low carb.
About this time last year I began my low carb lifestyle, and loved it so much. I had weight loss that I could only dream of!
However, after about 2 months I stopped having periods altogether. No cramping, no bloating, no PMS, no periods. I went to the doctor and they recommended a seed cycling regimen that I just didn't believe in.
Needless to say, I kept on with low carb as there were no other health issues I had.
My period came back in January 2013, 3 weeks before I broke the low carb and began to do low fat, high carb (unintentionally, just the foods I was craving). Oops. Now I'm at a high weight but have been VLC for a week and loving it!


My question is, has anyone else had this situation where you lose your period on LC?

Worth noting, I had been on birth control for 2 years before starting low carb. I stopped in May of 2012, two months before I began LC in July 2012. Would stopping birth control cause me to lose my period for 8 months? Thanks all
confusedtruffle is offline   Reply With Quote

Sponsored Links
Old 09-03-2013, 11:12 AM   #2
.
 
ravenrose's Avatar
 
Join Date: Dec 2009
Location: California
Posts: 9,668
Gallery: ravenrose
Stats: lost 130 lb so far, and miles to go before I sleep
WOE: low carb controlled calorie
Start Date: June, 2009
please don't say or think that HFLC CAUSED amenorrhea. what you noticed is they happened at the same time. it would be just as logical to say the amenorrhea caused your low carb diet... that is, not.

of course there is a chance they are related. and a GOOD chance they are not related. and the hormones you were taking are much more likely to have influenced your problem, I think.

good luck now.
ravenrose is offline   Reply With Quote
Old 09-03-2013, 11:34 AM   #3
Major LCF Poster!
 
somethingblue2u's Avatar
 
Join Date: Mar 2004
Location: Indiana
Posts: 2,696
Gallery: somethingblue2u
Stats: 190/195/150
WOE: Atkins for Life
Start Date: 2nd time October 2007
When I stopped BC a few years ago I didn't have a period for 6 months. I only started again because I went to the gyno and I was given some pills to get me going again. I had high testosterone levels. This coupled with my periods being irregular, painful and heavy made my gyno suspect I have PCOS. An appointment with the gyno might be in order.
somethingblue2u is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 12:39 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.